Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Weak Compactness Problem for Sets of Bounded Radon Measures on Various Topological Spaces

Discontinuity, Nonlinearity, and Complexity 9(4) (2020) 591--605 | DOI:10.5890/DNC.2020.12.012

Valeriy K. Zakharov, Timofey V. Rodionov

Faculty of Mathematics and Mechanics, Lomonosov Moscow State University, Leninskie Gory, 1, Moscow, GSP-1, 119991, Russia

Download Full Text PDF



The paper presents some weak compactness criterion for a subset~$M$ of the set $\mathfrak{RM}_b(T,\mathcal{G})$ of all positive bounded Radon measures on a Hausdorff topological space $(T,\mathcal{G})$ similar to the Prokhorov criterion for a complete separable metric space. Since for a general topological space the classical space $C_b(T,\mathcal{G})$ of all bounded continuous functions on~$T$ can be trivial and so does not separate points and closed sets, we consider instead of $C_b(T,\mathcal{G})$-weak compactness $S(T,\mathcal{G})$-weak compactness with respect to the new uniformly closed linear space $S(T,\mathcal{G})$ of all (symmetrizable) metasemicontinuous functions.


This research was partially supported by Russian Foundation for Basic Research (20-01-00584).


  1. [1]  Alexandrov, A.D. (1943), Additive set functions on abstract spaces. III, Matem. sborn. 13(3), 169-238.
  2. [2]  Prokhorov, Yu.V. (1956), Convergence of random processes and limit theorems in probability theory, Theory Probab. Appl. 1, 157-214.
  3. [3]  Le Cam, L. (1957) Convergence in distribution of stochastic processes, Univ. Calif. Publ. Statist. 2, 207-236.
  4. [4]  Varadarajan, V.S. (1965), Measures on topological spaces, ph{Amer. Math. Soc. Transl. Ser.2}, 48, 161-228.
  5. [5]  Tops\o{}e, F. (1970), Compactness in spaces of measures, Studia Math. 36, 195-212.
  6. [6]  Tops\o{}e, F. (1974), Compactness and tightness in a space of measures with the topology of weak convergence, Math. Scand. 34, 239-245.
  7. [7]  Zakharov, V.K. (2005), The {R}iesz\,--\,{R}adon problem of the characterization of integrals and the weak compactness of {R}adon measures, Proc. Steklov Inst. Math. 248(1), 101-110.
  8. [8]  Jacobs, K. (1978), Measure and Integral, Academic Press: New York.
  9. [9]  Billingsley, P. (1999), Convergence of Probability Measures (2 edn.), Wiley: New York.
  10. [10]  Bogachev, V.I. (2007), Measure Theory, Vol.I-II, Springer: Berlin.
  11. [11]  Fremlin, D.H. (2013), Measure Theory. Vol.4: Topological measure spaces, Torres Fremlin: Colchester.
  12. [12]  Bogachev, V.I. (2018), Weak Convergence of Measures. Math. Surveys and Monogr., 234, AMS: Providence.
  13. [13]  Hausdorff, F. (1914), Grundz\"{uge der Mengenlehre}, Vien: Leipzig.
  14. [14]  Zakharov, V.K. and Rodionov, T.V. (2019), Problem of weak compactness for sets of bounded {R}adon measures on various topological spaces, In: MPDSIDA-2019, p. 132, MPhTI: Dolgoprudnii (in Russian).
  15. [15]  Zakharov, V.K. and Rodionov, T.V. (2018), Sets, Functions, Measures. Volume I: Fundamentals of Set and Number Theory. De Gruyter Studies in Mathematics, 68/1, de Gruyter: Berlin.
  16. [16]  Zakharov, V.K., Rodionov, T.V. and Mikhalev, A.V. (2018), Sets, Functions, Measures. Volume II: Fundamentals of Function and Measure Theory. De Gruyter Studies in Mathematics, 68/2, de Gruyter, Berlin.
  17. [17]  Zakharov, V.K. (1989), Alexandrovian cover and {S}ierpinskian extension, Studia Sci. Math. Hungar. 24(2-3), 93-117.
  18. [18]  Zakharov, V.K. (2002), The problem of the characterization of {R}adon integrals, Doklady Math. 66(1), 118-120.
  19. [19]  Zakharov, V.K. and Rodionov, T.V. (2014), A fine correlation between {B}aire and {B}orel functional hierarchies, Acta Math. Hungar. 142(2), 384-402.
  20. [20]  Vulikh, B.Z. (1967), Introduction to the theory of partially ordered vector spaces, Wolters\,--\,Noordhoff: Groningen.
  21. [21]  Robertson, A.P. and Robertson, W. (1964), Topological vector spaces. Tracts in Math. and Math. Physics, 53, Cambridge University Press: Cambridge.
  22. [22]  Bourbaki, N. (1969), El{ements de Math{e}matique. Livre~VI. Int{e}gration. Chapitre 9. Int{e}gration sur les espaces topologiques separes}. Actualities sci. Ind., 1343, Hermann: Paris.
  23. [23]  Engelking, R. (1977), General Topology. Monografie Matematyczne, 60, PWN: Warszawa.
  24. [24]  Semadeni, Z. (1971), ph{Banach spaces of continuous functions}. Monografie Matematyczne, 55, PWA: Warszawa.
  25. [25]  Schaefer, H.H. (1966), Topological vector spaces, Macmillan: New York.
  26. [26]  Kantorovich, L.V. and Akilov, G.P. (1982), ph{Functional Analysis} (2 edn.), Pergamon Press: Oxford.
  27. [27]  Kelley, J.L. (1964), General Topology, Noostrand: Princeton.